ACWA

JUNE 2018 NUTRIENTS PERMITTING WORKSHOP

June 5-7, 2018 Riffe Government Center Columbus, Ohio

PURPOSE

This workshop is part of a series of meetings focused on nutrients permitting through a grant between EPA, ACWA, and WEF. The workshop series is intended to help support states and EPA to further identify challenges & barriers to nutrient permitting program implementation, highlight opportunities for program improvement & enhancement, showcase innovations, assist with analysis of training, guidance, tools, and other support material needs, improve administrative efficiencies, clarify roles and responsibilities, promote program streamlining, build stronger linkages to WQS & TMDLs, modernize permit terms and data management, revise program performance measures, identify program areas where targeted technical assistance would be most beneficial, and attempt to solve some of the most intractable nutrients issues.

In December 2017, ACWA held the first Nutrients Permitting Workshop in Boise, Idaho. The Boise meeting consisted of presentations and discussion on various nutrients permitting topics. The Columbus meeting follows this workshop and will focus on the relationship between technology and permitting.

ATTENDEES

The Nutrients Permitting Workshop is a national event specifically organized by state and federal regulators for EPA and state program staff representatives. Attendees include:

- State program staff involved in managing nutrients programs
- EPA Headquarters and Regional staff involved in nutrient program management
- Partnering state and federal agency staff that provide technical and/or regulatory assistance to the nutrient programs
- Invited guests

SPECIAL THANKS TO

United States Environmental Protection Agency, Water Environment Federation, Ohio Environmental Protection Agency, and the Nutrients Permitting Workshop Planning Committee.

TUESDAY, JUNE 5

7:30 AM	BREAKFAST ON YOUR OWN
8:30 AM	REGISTRATION & SIGN-IN
9:00 – 9:30 AM	WELCOME & OPENING REMARKS (30 MIN) Mark Patrick McGuire, Environmental Program Manager, Association of Clean Water Administrators TBA, Ohio Environmental Protection Agency
9:30 – 10:45 AM	NUTRIENT REMOVAL TECHNOLOGIES OVERVIEW <i>Phil Zahreddine</i> , EPA HQ <i>David Clarke</i> , HDR
10:45 – 11:00 AM	BREAK (15 MIN)
11:00 AM – 12:00 PM	NATIONAL/LOCAL CASE STUDIES ON TECHNOLOGIES Grant Weaver
12:00 – 1:30 PM	LUNCH ON YOUR OWN (90 MIN)
1:30 – 3:00 PM	OPTIMIZATION MECHANISMS AND ALTERNATIVE APPROACHES TO NUTRIENTS REMOVAL
3:00 – 3:15 PM	BREAK (15 MIN)
3:15 – 4:00 PM	STATE ECONOMIC ANALYSIS FOR NUTRIENT REMOVAL State Representative from Utah State Representative from Washington
4:00 – 5:00 PM	COSTS DISCUSSION
5:00 PM	MEETING ADJOURN
5:30 – 7:00	HAPPY HOUR NETWORKING EVENT TBA

WEDNESDAY, JUNE 6

7:30 AM	BREAKFAST ON YOUR OWN
9:00 – 12:00 AM	FIELD TRIP TBA
12:00 – 1:30 PM	LUNCH ON YOUR OWN (90 MIN)
1:30 – 2:30 PM	OPERATOR TRAINING PRESENTATION - Colorado and WEF's Efforts to Train Operators State Representative from Colorado WEF Representative

2:30 – 3:30 PM	[TENTATIVE] PRESENTATION FROM EPA ORD – CINCINATTI
3:30 - 3:45 PM	BREAK (15 MIN)
3:45– 5:00 PM	[OPEN]
5:00 PM	MEETING ADJOURN

THURSDAY, DECEMBER 7

7:30 AM	BREAKFAST ON YOUR OWN
9:00 – 10:30 AM	PRESENTATION AND DISCUSSION ON SMALL SYSTEMS <i>Mike Tate</i> , EPA Region 7 State Representative from Iowa DNR
10:30 – 10:45 AM	BREAK (15 MIN)
10:45 – 11:45 AM	[OPEN]
11:45 AM – 12:00 PM	WORKSHOP WRAP UP (30 MIN) Mark Patrick McGuire, Environmental Program Manager, Association of Clean Water Administrators

Enjoy the rest of your time in Columbus and have a safe trip home!